Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 6, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 5, 2022, 7:20 PM CDT for Knox County, Lewis County, Missouri. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2022, 7:20 PM CDT (00:20 UTC)
- Expired
- Apr 5, 2022, 8:00 PM CDT
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Knox County, MO, Lewis County, MO
The radar
The St Louis radar (KLSX), 180 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 7:34 PM CDT | HAIL 0.25 | La Belle, MO | PEA-SIZED HAIL AND GUSTY WINDS, BUT NO DAMAGE. |
| Apr 5, 7:35 PM CDT | HAIL 1 | 1 Ene Lewistown, MO | SPOTTER REPORTED AT LEAST QUARTER SIZE HAIL IN LEWISTOWN. |
| Apr 5, 7:40 PM CDT | HAIL 0.7 | 3 Ese La Belle, MO | GUSTY WINDS BUT NO DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
248
WUUS53 KLSX 060020
SVRLSX
MOC103-111-060100-
/O.NEW.KLSX.SV.W.0006.220406T0020Z-220406T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
720 PM CDT Tue Apr 5 2022
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Knox County in northeastern Missouri...
Lewis County in northeastern Missouri...
* Until 800 PM CDT.
* At 720 PM CDT, a severe thunderstorm was located near La Belle,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
La Belle around 725 PM CDT.
Lewistown around 735 PM CDT.
Ewing around 740 PM CDT.
Other locations in the path of this severe thunderstorm include
Canton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4018 9151 4014 9151 3995 9155 4002 9212
4020 9204
TIME...MOT...LOC 0020Z 273DEG 33KT 4009 9197
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Carney2 follow-up statements
187
WWUS53 KLSX 060032
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
732 PM CDT Tue Apr 5 2022
MOC103-060042-
/O.CAN.KLSX.SV.W.0006.000000T0000Z-220406T0100Z/
Knox MO-
732 PM CDT Tue Apr 5 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KNOX COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4017 9151 4011 9152 3995 9155 4002 9195
4017 9191
TIME...MOT...LOC 0032Z 273DEG 33KT 4008 9183
$$
MOC111-060100-
/O.CON.KLSX.SV.W.0006.000000T0000Z-220406T0100Z/
Lewis MO-
732 PM CDT Tue Apr 5 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CENTRAL LEWIS COUNTY...
At 732 PM CDT, a severe thunderstorm was located over Lewistown,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Ewing around 740 PM CDT.
Other locations in the path of this severe thunderstorm include
Canton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4017 9151 4011 9152 3995 9155 4002 9195
4017 9191
TIME...MOT...LOC 0032Z 273DEG 33KT 4008 9183
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Carney164
WWUS53 KLSX 060044
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
744 PM CDT Tue Apr 5 2022
MOC111-060100-
/O.CON.KLSX.SV.W.0006.000000T0000Z-220406T0100Z/
Lewis MO-
744 PM CDT Tue Apr 5 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CENTRAL LEWIS COUNTY...
At 744 PM CDT, a severe thunderstorm was located near Ewing, moving
east at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Canton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4015 9152 4008 9153 3998 9155 4003 9184
4016 9178
TIME...MOT...LOC 0044Z 273DEG 31KT 4007 9170
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
CarneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 7:00 PM CDT, 20 minutes earlier.
Area forecast discussion, Apr 5, 7:00 PM CDT, 20 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 700 PM CDT Tue Apr 5 2022 .SHORT TERM... (Through Late Wednesday Night) Issued at 243 PM CDT Tue Apr 5 2022 Latest surface analysis is showing that a front extends from western Iowa into central Missouri then east into southern Illinois. Temperatures north of the front are still in the 40s and 50s under a mostly cloudy sky compared to the south where there is more sun and temperatures are approaching 70. Latest objective analysis from SPC is showing that MUCAPES are increasing into the into the 250-500 J/kg range with the increase in temperature and dewpoints in the 50s. Still expect thunderstorms to develop ahead a cold front that is currently over eastern Nebraska as it moves into northwest Missouri later this afternoon. Instability will remain weak ahead of the front with the HREF only showing MUCAPES in the 500-1000 J/Kg range, but low level and deep layer shear remain sufficient for isolated severe storms capable of producing damaging winds a perhaps a brief tornado late this afternoon and this evening over central and northeast Missouri. This threat will diminish by late this evening as the instability wanes over east central Missouri into southwest Illinois. Showers will linger behind the front tonight, but expect showers to exit the area by mid morning tomorrow as the front moves off to the east. Temperatures tonight and tomorrow will be near normal tomorrow. Lows on Wednesday night will be just a few degrees below normal. Britt .LONG TERM... (Thursday through Next Tuesday) Issued at 243 PM CDT Tue Apr 5 2022 There is still general agreement between the deterministic models and and their ensembles that a large upper trough will drop down into the eastern CONUS late this week which will bring below normal temperatures to the area Thursday into Saturday. This trend is supported by the NBM and GEFS guidance plumes and 850mb temperatures which will be in the 0 to -7C range. A series of shortwaves rotating southward through the larger shortwave as well as low level cyclonic flow will bring low chances for showers Thursday into Friday. This trough will move off to the east by late in the weekend and early next week which will cause a surface high to move east and southwesterly flow to develop in the low levels. 850mb temperatures will climb into the 10-15C by early next week allowing temperatures to climb back above normal. There will also be a chance of showers and thunderstorms beginning on Monday as moisture transport from the Gulf of Mexico and low-level warm air advection increases ahead of a deepening upper trough over the western CONUS. Britt && .AVIATION... (For the 00z TAFs through 00z Wednesday Evening) Issued at 644 PM CDT Tue Apr 5 2022 A large area of showers and scattered thunderstorms has been growing over western MO and will move east-southeastward this evening ahead of an advancing cold front, impacting all the terminals. The storms could be rather robust with gusty winds, but how much thunder actually occurs at any one terminal is harder to gauge. At this time I have included a 2 hour TEMPO group at each terminal reflecting the highest probability with at least MVFR flight conditions. Gusty northwest winds, low-end VFR to MVFR flight conditions, and showers will continue for a roughly 5 hour period after the cold frontal passage. Winds will diminish and back some during the first part of the morning and then veer to the west, increase and become gusty from late morning into the afternoon. SPECIFICS FOR KSTL: Showers and thunderstorms should move into the terminal between 04-06z, possibly accompanied by MVFR flight conditions and gusty winds. After 06z a cold front will move through the terminal accompanied by gusty northwest winds, low-end VFR to MVFR flight conditions, and showers for a roughly 5 hour period. Winds will diminish and back some during the first part of the morning and then veer to the west, increase and become gusty from late morning into the afternoon. Glass && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 5, 3:10 PM CDT, 4 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 310 PM CDT Tue Apr 5 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-062015- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 310 PM CDT Tue Apr 5 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance of thunderstorms tonight. Isolated severe storms are possible, mainly over central and northeast Missouri and west central Illinois this evening. The main threat will be damaging winds, with a brief tornado also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a chance of thunderstorms on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed over central and northeast Missouri and west central Illinois this evening. Britt
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 7:51 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Moniteau | 39 min |
| Apr 5, 7:53 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 35 min |
| Apr 5, 9:14 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Gasconade, Montgomery, Osage, Warren | 46 min |
| Apr 5, 9:43 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Lincoln, Warren | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.